Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A range and existence theorem for pseudomonotone perturbations of maximal monotone operators


Author: Vy Khoi Le
Journal: Proc. Amer. Math. Soc. 139 (2011), 1645-1658
MSC (2010): Primary 35J85, 47H05, 47J20, 47J30
DOI: https://doi.org/10.1090/S0002-9939-2010-10594-4
Published electronically: September 3, 2010
MathSciNet review: 2763754
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we prove a range and existence theorem for multivalued pseudomonotone perturbations of maximal monotone operators. We assume a general coercivity condition on the sum of a maximal monotone and a pseudomonotone operator instead of a condition on the pseudomonotone operator only. An illustrative example of a variational inequality in a Sobolev space with variable exponent is given.


References [Enhancements On Off] (What's this?)

  • 1. H. Brézis, Equations et inéquations non linéaires dans les espaces vectoriels en dualité, Ann. Inst. Fourier 18 (1968), 115-175. MR 0270222 (42:5113)
  • 2. H. Brézis and L. Nirenberg, Characterizations of the ranges of some nonlinear operators and applications to boundary value problems, Ann. Scuola Norm. Sup. Pisa 5 (1978), 225-326. MR 0513090 (58:23813)
  • 3. F. E. Browder, Nonlinear operators and nonlinear equations of evolution in Banach spaces, Nonlinear functional analysis (Proc. Sympos. Pure Math., Vol. XVIII, Part 2, Chicago, Ill., 1968), Amer. Math. Soc., Providence, R. I., 1976, pp. 1-308. MR 0405188 (53:8982)
  • 4. F. E. Browder and P. Hess, Nonlinear mappings of monotone type in Banach spaces, J. Functional Analysis 11 (1972), 251-294. MR 0365242 (51:1495)
  • 5. Xianling Fan, Boundary trace embedding theorems for variable exponent Sobolev spaces, J. Math. Anal. Appl. 339 (2008), 1395-1412. MR 2377096 (2008k:46095)
  • 6. Xianling Fan and Dun Zhao, On the spaces $ L\sp {p(x)}(\Omega)$ and $ W\sp {m,p(x)}(\Omega)$, J. Math. Anal. Appl. 263 (2001), 424-446. MR 1866056 (2003a:46051)
  • 7. Z. Guan, A. G. Kartsatos, and I. V. Skrypnik, Ranges of densely defined generalized pseudomonotone perturbations of maximal monotone operators, J. Differential Equations 188 (2003), 332-351. MR 1954518 (2003m:47096)
  • 8. A. G. Kartsatos and I. V. Skrypnik, A new topological degree theory for densely defined quasibounded $ ({\tilde S}_+)$-perturbations of multivalued maximal monotone operators in reflexive Banach spaces, Abstr. Appl. Anal. 2005, no. 2, 121-158. MR 2179439 (2006h:47075)
  • 9. N. Kenmochi, Nonlinear operators of monotone type in reflexive Banach spaces and nonlinear perturbations, Hiroshima Math. J. 4 (1974), 229-263. MR 0383162 (52:4043)
  • 10. -, Monotonicity and compactness methods for nonlinear variational inequalities, Handbook of Differential Equations, Vol. IV, Elsevier/North-Holland, Amsterdam, 2007, pp. 203-298. MR 2569333
  • 11. D. Kinderlehrer and G. Stampacchia, An introduction to variational inequalities and their applications, Academic Press, New York, 1980. MR 567696 (81g:49013)
  • 12. J. L. Lions, Quelques méthodes de résolution des problèmes aux limites non linéaires, Dunod, Paris, 1969. MR 0259693 (41:4326)
  • 13. Z. Naniewicz and P. D. Panagiotopoulos, Mathematical theory of hemivariational inequalities and applications, Marcel Dekker, New York, 1995. MR 1304257 (96d:47067)
  • 14. E. Zeidler, Nonlinear functional analysis and its applications, Vol. II/B: Nonlinear monotone operators, Springer, New York, 1990. MR 1033498 (91b:47002)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 35J85, 47H05, 47J20, 47J30

Retrieve articles in all journals with MSC (2010): 35J85, 47H05, 47J20, 47J30


Additional Information

Vy Khoi Le
Affiliation: Department of Mathematics and Statistics, Missouri University of Science and Technology, Rolla, Missouri 65409
Email: vy@mst.edu

DOI: https://doi.org/10.1090/S0002-9939-2010-10594-4
Received by editor(s): March 9, 2010
Received by editor(s) in revised form: May 10, 2010
Published electronically: September 3, 2010
Communicated by: Nigel J. Kalton
Article copyright: © Copyright 2010 American Mathematical Society

American Mathematical Society